Colorado, 2004Winter Storm in Colorado, April 22 to 23, 2004
April 22 to 23, 2004 · NWS BOU · 1 event in 1 county or zone
Across the Denver area, the heaviest snowfall occurred over the southern suburbs. Snowfall totals included: 10 inches, 4 miles north-northeast of Parker, with 7 inches at Centenniel and Littleton.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Across the Denver area, the heaviest snowfall occurred over the southern suburbs. Snowfall totals included: 10 inches, 4 miles north-northeast of Parker, with 7 inches at Centenniel and Littleton. Elsewhere across the metropolitan area, lesser amounts of 2 to 5 inches were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 22, 1:50 PM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 22, 1:50 PM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT THU APR 22 2004
.SHORT TERM...MAIN CONCERN TONIGHT WILL BE WHERE THE SNOW LEVEL IS
GOING TO BE. MDLS ARE ALL CONSISTENT IN DEVELOPING THE UPPER LOW
OVER THE FOUR CORNERS REGIONS WITH A DEEP EASTERLY UPSLOPE COMPONENT
DEVELOPING. ETA BUFFER SOUNDINGS DROP THE WET BULB ZERO TO AROUND
5300 FT BY 12Z FRIDAY...ALL THE OTHER MDLS SOUNDINGS ARE LESS
OPTIMISTIC. WITH THE AMS AS SATURATED AS IT IS...I/M NOT SURE IT
WILL GO MUCH LOWER THAN THIS. FOR NOW WILL WORD THE HEAVIEST
SNOWFALL FOR AREAS ABOVE 5500 FT...AS IT SHOULD BE A FAIRLY SHARP
TRANSITION FROM RAIN TO HEAVY SNOW. DURATION OF SNOWFALL IS A
BIGGER QUESTION ESPECIALLY FOR ZONE 38 AS LOW LEVELS BECOME
NORTHWESTERLY AFTER 06Z TONIGHT. FOR TONIGHT...WILL HOIST AND
WINTER WEATHER ADVISORY FOR ZONE 38...AND A WINTER STORM WARNING FOR
ZONES 39..40..45 AND 46. THE STRONGEST DYNAMICS WILL OCCUR OVER SRN
AND WRN SECTIONS OF THE CWA TONIGHT AND FRIDAY...WHICH SHOULD HELP
SNOW POTENTIAL FOR THE AFOREMENTIONED ZONES. ON FRIDAY...SNOW
SHOULD TRANSITION BACK TO RAIN BY THE AFTERNOON...SO ANY
ACCUMULATING SNOW ALG THE URBAN CORRIDOR WILL LIKELY OCCUR IN THE
MORNING. E/NELY FLOW WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS
SO SNOW SHOULD CONTINUE THROUGH MUCH OF THE DAY.
.LONG TERM DISCUSSION...FRI NGT-SUN...MDLS EJECT CLOSED UPR LO
OVR 4 CORNERS ACRS THE STATE ON FRI NGT AND END PCPN BY SUNRISE
SAT MORNING. MDLS ONLY GIVE LIGHT RAIN/SNW AMTS ON FRI NGT AS
STORM WINDS DOWN AND DEEP ELY FLO ALF SWITHES TO NW. WILL KEEP
WINTER STORM WARNING FOR MTNS...ERN FTHLLS AND PALMER DVD TIL
MIDNGT FRI AS THE ONLY HI LITE. UPR RDG OVR WRN U.S. WILL START
TO BUILD OVR THE CNTL RCKYS ON SAT INTO SUN. SYS WILL BRING DRY
AND WARMER WX TO THE AREA. WILL GENERALLY FVR THE COOLER OF MOS
TEMP GUIDANCE. PARTIAL CLRG BY DAYBRK SAT MRNG MAY CAUSE TEMPS
TO DIP LWR THAN MOS GUDICANCE WUD INDICATE.
IN THE EXTENDED PERIOD...MON-THU...MDLS BUILD UPR RDG OVR CNTRL
RCKYS...THEN RDG GETS FLATTENED IN ADV OF NEXT PAC TROF WHICH
WILL MOVE INTO WRN CO ON THU. SYS WILL DROP A CDFNT S OVR HI
PLAINS. THUS WILL ADD SLGT CHC OF SHWRS TO FCST ON THU...OTRW
AIR MASS WILL REMAIN DRY. TEMPS WILL GRADUALLY WARM THRU PRD
WITH SUM COOLING ON THU.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FOR THE HIGH MOUNTAINS...PARK COUNTY...FRONT
RANGE FOOTHILLS...AND THE PALMER RIDGE INCLUDING ZONES
33..34..35..36..37..41 FOR TONIGHT THROUGH FRIDAY NIGHT.
WINTER STORM WARNING 6 PM TONIGHT TO 6 PM FRIDAY FOR THE URBAN
CORRIDOR AND LOCATIONS ADJACENT TO THE PALMER DIVIDE...ZONES
39..40..45 AND 46.
WINTER WEATHER ADVISORY TONIGHT AND FRIDAY FOR THE EASTERN LARIMER
COUNTY...ZONE 38.
WINTER WEATHER ADVISORY FOR TONIGHT AND FRIDAY FOR MTNS OF WRN
JACKSON AND GRAND COUNTIES...ZONE 31.
COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Apr 22, 9:56 AM MST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1056 AM MDT THU APR 22 2004
COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1056 AM MDT THU APR 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
RAIN AND SNOW SHOWERS WILL BECOME WIDESPREAD ACROSS THE AREA DURING
THE AFTERNOON...WITH THE SNOW LEVEL EXPECTED TO BE AROUND 6000 FEET.
THE SNOW WILL BECOME HEAVY AT TIMES IN THE HIGHER MOUNTAINS...THE
FOOTHILLS...SOUTH PARK...AND DOUGLAS COUNTY THIS AFTERNOON. A
WINTER STORM WARNING IS IN EFFECT FOR THESE AREAS. THE SNOW LEVEL
WILL LOWER TO BETWEEN 5000 AND 5500 FEET AFTER MIDNIGHT TONIGHT WITH
RAIN OR RAIN MIXING SNOW ACROSS MUCH OF THE PLAINS. A WINTER STORM
WATCH IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET...INCLUDING FORT
COLLINS... BOULDER...AS WELL AS WESTERN AND SOUTHERN PORTIONS OF THE
DENVER METROPOLITAN AREA...STARTING TONIGHT...AS HEAVY SNOW IS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
PRECIPITATION WILL CONTINUE INTO FRIDAY NIGHT WITH THE SNOW LEVEL
HOVERING BETWEEN 5000 AND 6000 FEET. STORM TOTAL SNOW ACCUMULATIONS
OF 1 TO 3 FEET ARE EXPECTED IN THE MOUNTAINS ALONG AND EAST OF THE
DIVIDE...WITH 10 TO 20 INCHES IN EASTERN DOUGLAS AND WESTERN ELBERT
COUNTIES. IN THE FRONT RANGE CITIES AND THE PLAINS BETWEEN DENVER
AND LIMON AMOUNTS ARE MORE UNCERTAIN...BUT THERE IS THE POTENTIAL
FOR 6 TO 12 INCHES OF WET SNOW. AT LOWER ELEVATIONS ON THE PLAINS
THERE WILL BE SIGNIFICANT RAINFALL...AND SOME SNOW ACCUMULATION IS
POSSIBLE BUT AMOUNTS WILL BE LIGHTER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
COOPER/GARD
In the hours before
Local storm report, Apr 22, 12:56 PM MST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
156 PM MDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0119 PM SNOW 2 N FAIRPLAY 39.25N 106.00W
04/22/2004 1.00 INCH PARK CO TRAINED SPOTTER
&&
BBLLocal storm report, Apr 22, 1:58 PM MST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0119 PM SNOW 2 N FAIRPLAY 39.25N 106.00W
04/22/2004 1.00 INCH PARK CO TRAINED SPOTTER
&&
XXXWinter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- April 22, 6:00 PM MST to April 23, 6:00 PM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arkansas, April 22 to 24, 20042 deaths · $7.5 million · 3 events
- Tornadoes and Hail in Oklahoma, April 22 to 23, 2004$75,000 · F1 · 43 events
- Tornado and Hail in Arkansas, April 22, 2004$25,000 · F1 · 13 events
- Tornado and Damaging Winds in Tennessee, April 22, 2004$75,000 · F0 · 4 events
- Winter Storm in Colorado, April 22 to 23, 200424 events
- Tornado and Hail in Oklahoma, April 22, 2004F0 · 13 events
- Flash Flooding and Hail in Texas, April 22, 20041.75 in hail · 10 events
- Flash Flooding in Arkansas, April 22, 20045 events
- Hail and Damaging Winds in Alabama, April 22, 2004$5,000 · 1 in hail · 5 events
- Flash Flood and Hail in Texas, April 22 to 23, 20041 in hail · 5 events
- Hail in Texas, April 22, 20041 in hail · 5 events
- Winter Storm in Colorado, April 22 to 23, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390733.